Biblioteca de la Universidad Complutense de Madrid

Movability and limits of polyhedra


Fernández Laguna, Víctor y Morón, Manuel A. y Nhu, Nguyen Tho y Rodríguez Sanjurjo, José Manuel (1993) Movability and limits of polyhedra. Fundamenta Mathematicae, 143 (3). pp. 191-201. ISSN 0016-2736

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 31 Diciembre 2020.


URL Oficial:


We define a metric d(S), called the shape metric, on the hyperspace 2X of all non-empty compact subsets of a metric space X. Using it we prove that a compactum X in the Hilbert cube is movable if and only if X is the limit of a sequence of polyhedra in the shape metric. This fact is applied to show that the hyperspace (2R2, d(S)) is separable. On the other hand, we give an example showing that 2R2 is not separable in the fundamental metric introduced by Borsuk.

Tipo de documento:Artículo
Palabras clave:Shape metric; polyhedra; metric space
Materias:Ciencias > Matemáticas > Topología
Código ID:15543

S. A. Bogatyĭ, Approximative and fundamental retracts, Mat. Sb. 93 (135) (1974), 90–102.

K. Borsuk, On some metrization of the hyperspace of compact sets, Fund. Math. 41 (1954), 168–202.

Theory of Shape, Monografie Mat. 59, Polish Scientific Publishers, Warszawa, 1975.

On a metrization of the hyperspace of a metric space, Fund. Math. 94 (1977), 191–207.

L. Boxer, Hyperspaces where convergence to a calm limit implies eventual shape equivalence, ibid. 115 (1983), 213–222.

L. Boxer and R. B. Sher, Borsuk’s fundamental metric and shape domination, Bull. Acad. Polon. Sci. 26 (1978), 849–853.

Z. Čerin, Cp-movably regular convergences, Fund. Math. 119 (1983), 249–268.

C-E-movable and (C,D)-E-tame compacta, Houston J. Math. 9 (1983), 9–27.

Z. Čerin and P. Šostak, Some remarks on Borsuk’s fundamental metric, in: Á. Császár (ed.), Proc. Colloq. Topology, Budapest, 1978, Colloq. Math. Soc. János Bolyai 23, North-Holland, Amsterdam, 1980, 233–252.

M. H. Clapp, On a generalization of absolute neighbourhood retracts, Fund. Math. 70 (1971), 117–130.

J. Dydak and J. Segal, Theory of Shape: An Introduction, Lecture Notes in Math. 688, Springer, Berlin, 1978.

S. Godlewski, On shape of solenoids, Bull. Acad. Polon. Sci. 17 (1969), 623–627.

L. S. Husch, Intersections of ANR’s, Fund. Math. 104 (1979), 21–26.

V. Klee, Some topological properties of convex sets, Trans. Amer. Math. Soc. 78 (1955), 30–45.

S. Mardešić and J. Segal, Shape Theory, North-Holland, 1982.

S. B. Nadler, Hyperspaces of Sets, Dekker, New York, 1978.

H. Noguchi, A generalization of absolute neighbourhood retracts, Kodai Math.Sem. Rep. 1 (1953), 20–22.

S. Spież, Movability and uniform movability, Bull. Acad. Polon. Sci. 22 (1974), 43–45.

J. H. Wells and L. R. Williams, Embeddings and Extensions in Analysis, Springer, Berlin, 1975.

Depositado:08 Jun 2012 09:03
Última Modificación:06 Feb 2014 10:26

Sólo personal del repositorio: página de control del artículo